Mathematische Zeitschrift

, Volume 269, Issue 3–4, pp 847–878 | Cite as

Families over special base manifolds and a conjecture of Campana

Article

Abstract

Consider a smooth, projective family of canonically polarized varieties over a smooth, quasi-projective base manifold Y, all defined over the complex numbers. It has been conjectured that the family is necessarily isotrivial if Y is special in the sense of Campana. We prove the conjecture when Y is a surface or threefold. The proof uses sheaves of symmetric differentials associated to fractional boundary divisors on log canonical spaces, as introduced by Campana in his theory of Orbifoldes Géométriques. We discuss a weak variant of the Harder–Narasimhan Filtration and prove a version of the Bogomolov–Sommese Vanishing Theorem that take the additional fractional positivity along the boundary into account. A brief, but self-contained introduction to Campana’s theory is included for the reader’s convenience.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barth, W.P., Hulek, K., Peters, C.A.M., Van de Ven, A.: Compact complex surfaces, 2nd edn, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 4, Springer, Berlin (2004)Google Scholar
  2. 2.
    Campana, F.: Orbifoldes spéciales et classification biméromorphe des variétés Kählériennes compactes, preprint. arXiv:0705.0737v5 (2008)Google Scholar
  3. 3.
    Esnault H., Viehweg E.: Lectures on Vanishing Theorems, DMV Seminar, vol. 20. Birkhäuser Verlag, Basel (1992)CrossRefGoogle Scholar
  4. 4.
    Flenner H.: Restrictions of semistable bundles on projective varieties. Comment. Math. Helv. 59(4), 635–650 (1984)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Greb D., Kebekus S., Kovács S.: Extension theorems for differential forms, and Bogomolov–Sommese vanishing on log canonical varieties. Compos. Math. 146(1), 193–219 (2010). doi:10.1112/S0010437X09004321 MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Greb, D., Kebekus, S., Kovács, S., Peternell. T.: Differential forms on log canonical spaces, preprint. arXiv:1003.2913 (2010)Google Scholar
  7. 7.
    Grothendieck, A.: Éléments de géométrie algébrique. I. Le langage des schémas. Inst. Hautes Études Sci. Publ. Math. 4, 228 (1960)Google Scholar
  8. 8.
    Hartshorne, R.: Algebraic Geometry. In: Graduate Texts in Mathematics, No. 52. Springer, New York (1977)Google Scholar
  9. 9.
    Jabbusch, K., Kebekus, S.: Positive sheaves of differentials on coarse moduli spaces, preprint. arXiv:0904.2445 (2009)Google Scholar
  10. 10.
    Kebekus S., Kovács S.J.: Families of canonically polarized varieties over surfaces. Invent. Math. 172(3), 657–682 (2008). doi:10.1007/s00222-008-0128-8 MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Kebekus, S., Kovács, S.J.: The structure of surfaces and threefolds mapping to the moduli stack of canonically polarized varieties. Duke. Math. J. arXiv:0812.2305 (2008). (To appear)Google Scholar
  12. 12.
    Kollár J., Mori, S.: Birational geometry of algebraic varieties. In: Cambridge Tracts in Mathematics, vol. 134. Cambridge University Press, Cambridge (1998), (With the collaboration of C. H. Clemens and A. Corti, Translated from the 1998 Japanese original)Google Scholar
  13. 13.
    Okonek C., Schneider M., Spindler H.: Vector bundles on complex projective spaces, Progress in Mathematics, vol. 3. Birkhäuser, Boston (1980)CrossRefGoogle Scholar
  14. 14.
    Viehweg, E.: Quasi-projective moduli for polarized manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 30, Springer, Berlin (1995)Google Scholar
  15. 15.
    Viehweg, E., Zuo, K.: Base spaces of non-isotrivial families of smooth minimal models. In: Complex Geometry (Göttingen, 2000), pp. 279–328. Springer, Berlin (2002)Google Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsKTHStockholmSweden
  2. 2.Mathematisches InstitutAlbert-Ludwigs-Universität FreiburgFreiburgGermany

Personalised recommendations